Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 161, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 5, 2001, 6:00 PM CDT for Floyd County, Motley County, Texas. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 5, 2001, 6:00 PM CDT (23:00 UTC)
- Expired
- Jun 5, 2001, 7:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Floyd County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 98 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:07 PM CDT | Hail 1 | Flomot, TX | |
| Jun 5, 6:35 PM CDT | Tornado F0 | Matador, TX | A (landspout) tornado was reported over open country by storm chasers and local storm spotters. The tornado was nearly stationary. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 524 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 052302 SVRLBB TXC153-345-052345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 600 PM CDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FLOYD COUNTY IN NORTHWEST TEXAS WESTERN MOTLEY COUNTY IN NORTHWEST TEXAS * UNTIL 700 PM CDT * AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS...ONE 5 MILES NORTH OF FLOMOT...OR ABOUT 5 MILES SOUTHEAST OF QUITAQUE...AND THE SECOND LOCATED 5 MILES SOUTH OF FLOMOT...OR 7 MILES NORTHWEST OF MATADOR...BOTH STORMS WERE MOVING SOUTH AT 5 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... FLOMOT...MATADOR...AND DOUGHERTY IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAqVY RAIN. LAT...LON 3430 10083 3430 10114 3398 10113 3397 10082
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:00 PM CDT, 4 hours earlier.
Area forecast discussion, Jun 5, 2:00 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 200 PM CDT TUE JUN 5 2001 EARLY THIS AFTERNOON...FRONTAL BOUNDARY WAS ORIENTED FROM THE NORTHWEST SOUTH PLAINS INTO THE EASTERN TX PANHANDLE...MAINLY ALONG A LINE FROM NEAR MULESHOE...TO PLAINVIEW...TO WHEELER. FRONT STILL CREEPING SOUTH AND EASTWARD AT THIS TIME...BUT SHOULD MIX OUT SOMEWHAT LATER THIS AFTERNOON AND RETREAT SLOWLY BACK INTO THE PANHANDLE. EXPECT STORMS TO DEVELOP ALONG FRONT AND DRYLINE...MAINLY EAST OF THE I-27 CORRIDOR...AS CONVERGENCE ALONG DRYLINE IS REALIZED AND H7 TEMPS BEGIN TO COOL. SIMILAR TO LAST EVENING...SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG DOWNBURST WINDS BEING PRIMARY THREAT. SEE SPC SWODY1 FOR ADDITIONAL DETAILS. DEVELOPMENT OF LOW LEVEL JET TONIGHT ALONG WITH INCREASING MOISTURE ON HEELS OF SOUTHEAST WINDS COULD SUSTAIN CONVECTION WELL AFTER SUNSET. SHOULD ALSO SEE DEVELOPING LOW CLOUDS AFTER MIDNIGHT OVER MOST OF CWA. LOW LEVEL MOISTURE TO REMAIN IN PLACE OVER CWA WEDNESDAY THRU THURSDAY AS EASTERLY SFC WINDS PROVIDE MOIST UPSLOPE FLOW...THEREBY WARRANTING A SLIGHT CHANCE OF POPS. SLIGHTLY COOLER TEMPS ALSO EXPECTED DUE TO DEEPER MOISTURE. FOR THE EXTENDED...WILL RETAIN MENTION OF SLIGHT CHANCE OF EVENING/NIGHTTIME STORMS FOR THE WEEKEND DUE TO DISTURBANCES IN NORTHWEST FLOW AND ACTIVITY POSSIBLY PUSHING INTO CWA FROM THE HIGHER TERRAIN OF NEW MEXICO. WARMING AND DRYING TREND TO ENSUE EARLY NEXT WEEK AS UPPER RIDGE AXIS SLOWLY SHIFTS OVER THE AREA. PRELIMINARY: FRIONA 59/89/61/87 1121 TULIA 61/89/61/88 2121 CHILDRESS 69/87/66/87 4121 BROWNFIELD 66/93/64/91 1121 LUBBOCK 65/91/64/89 2121 ASPERMONT 69/90/67/89 3111 .LUB...NONE. 21/11
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:38 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent | 52 min |
| Jun 4, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 44 min |
| Jun 4, 9:16 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 44 min |
| Jun 4, 9:40 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 50 min |
| Jun 4, 10:27 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 33 min |
| Jun 4, 10:50 PM CDT | Flash Flood Warning | LUB | Kent | 2 hr |
| Jun 4, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 45 min |
| Jun 5, 12:19 AM CDT | Severe Thunderstorm Warning | LUB | Kent | 41 min |
| Jun 5, 4:20 PM CDT | Tornado Warning | LUB | Briscoe, Hall, Motley | 25 min |
| Jun 5, 4:45 PM CDT | Tornado Warning | LUB | Briscoe, Hall, Motley | 30 min |
| Jun 5, 5:18 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 42 min |
| Jun 5, 6:24 PM CDT | Tornado Warning | LUB | Floyd, Motley | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.